Kratom is often peddled as a milder, safer, natural alternative to many of the pain management products on the market. And that’s because it’s an organic substance that comes straight from plants with no need for added chemicals, synthetics, or preservatives.

Today, kratom vendors like thegoldenmonk.com/ offer a range of products that are formulated specifically to provide users the safest options for using kratom. But even then, some people end up asking – is it possible to take too much kratom? And what happens when you do?

The Ideal Kratom Dosage

Although kratom is a natural substance, experts still recommend that users stay within therapeutic thresholds when using it. That means that once you experience a palpable response to the use of kratom, you’ve likely taken in the amount that your body can handle. If you need slightly strong effects, then it may be possible to crank up the dosage by a gram or two.

A standard dose of 1g is recommended for users who are trying kratom for the first time ever. If you take 1g and find that it doesn’t do anything for you, then you can step it up by another gram to heighten the effects. On the other hand, if you feel that the effects are too strong or cause some discomfort, then it would help to reduce your dosage by a few grams the next time you use kratom.

Keep in mind that everyone has a different therapeutic threshold. So what works for one person might not work for you. When measuring the proper kratom dosage, it’s important to remember that what you’re actually doing is figuring out your body’s unique therapeutic threshold.

What Happens When You Take Too Much Kratom?

Just like any medication or even certain types of food, taking too much kratom can cause a few unpleasant side effects. Although they will subside after the effects of the herb leave your system, you will have to deal with them for the time that they’re around. Some of the symptoms of taking too much kratom include:

  • Nausea
  • Drowsiness
  • Vomiting
  • Excessive sleepiness
  • Confusion
  • Agitation or irritability
  • Increased heart rate
  • Hypertension
  • Hallucinations

Keep in mind that everyone experiences kratom differently, and some people might manifest just a few of these symptoms while others experience the whole list. It’s also worth noting that while it might seem scary to take more kratom than your body can handle, the nature of the substance means that you’re unlikely to die.

As a natural herbal product, kratom is non-toxic even in large amounts. So although you might feel sick for a while after taking a megadose, it’s not likely that you’ll just have to ride it out.

What to Do If You Take Too Much Kratom

Although it might be comforting to know that an overdose probably won’t cause any long term damage, it’s still wouldn’t hurt to try to manage the symptoms. Some things you can do to ease the feeling of overdose include:

    • Avoid food intake – Too much kratom will typically irritate the gut and may induce either vomiting or diarrhea. To avoid further irritation, avoid taking food and drink. If you must eat, keep it simple and flavorless by choosing light options like plain bread, crackers, or rice. For drinks, water or mild tea should be your best choice.
    • Sniff mint or lavender – Known to calm the stomach and the mind, mint can help reduce the feelings of nausea while lavender helps soothe headaches. In the same light, you should try to avoid strong scents that might further aggravate dizziness and lightheadedness.
    • Sleep it off – Avoid physical activity and try to stay put while the symptoms are pronounced. If possible, you can try to sleep it off. Take a warm shower to improve blood circulation and rest your body to relieve the symptoms.

In cases where copious amounts of kratom interact with other medications or substances in the system, it might be possible for the user to experience coma or seizures. In this case, a trip to the doctor should be the first and only choice. Do not hesitate to visit the hospital if the person in question develops overdose symptoms when you know they previously took medications that might interact with the kratom in their system.

Is Kratom Dangerous?

Too much of anything is dangerous, that’s why experts insist that you figure out your therapeutic threshold before using any kratom product. Kratom can cause severe side effects when taken in megadoses, and the unpleasant experience may even warrant a trip to the doctor.

In the same light, taking large amounts of kratom over a long period of time can cause you to develop a dependence. What happens here is that your body learns to live with kratom. So when you decide to stop using the substance, your body manifests the symptoms of withdrawal.

But that’s not always what happens. Many people have successfully used kratom as a health supplement without developing a dependence. It’s all about being responsible with your intake, your dosage, and your usage schedule.

Once you reach your therapeutic threshold, it’s important that you stick to it and avoid cranking it up for as long as possible. It’s also ideal that users space their doses as far apart as possible. Some people find that a maximum use of just twice a day can be more than enough to satisfy the needs for a 24 hour period.

Dosing Kratom Responsibly

While it is possible to take too much kratom, knowing proper doses and schedules should help prevent the risks. By understanding what your body needs and staying within the limits of the ideal dose for your system, you can avoid many of the dangers associated with kratom megadoses and even use the herb long-term without a hitch. So dose responsibly, manage your intake schedule, and make sure you’re buying quality product from a trusted kratom vendor so you can enjoy the herb’s benefits without the risks.

Cite this article as:
Editorial Staff, "What Happens When You Take Too Much Kratom? – Dosage Questions, Answered," in Medicalopedia, September 22, 2020, [Permalink: https://www.medicalopedia.org/9265/what-happens-when-you-take-too-much-kratom-dosage-questions-answered/].